Levothyroxine associated with hunger and bleeding

I was diagnosed with a goiter on my thyroid I've been taking levo for 5 days I've noticed immediately an increase in hunger and period bleeding while I'm on BC.. I've read how some people take this pill at night I was thinking of switching with the hopes that the hunger situation can be controlled. Any suggestions?

3 Replies

oldestnewest
  • Thyroid medication accelerates your metabolism, explaining the hunger... Since it is the "maestro " of all all your hormonal system it's best to check with your doctor in order to balance your sexual hormones (estrogen, progesterone and testosterone). By doing this your periods should regulate

  • It takes at least 7 days for the levo to start being absorbed. And six weeks for it to really make any difference. So, it seems rather unlikely that your symptoms are due to the levo. But there's absolutely no reason why you shouldn't take it at night, as long as it's 2/3 hours after your last meal.

    If you have problems with bleeding, get your ferritin tested. It could be low. :)

  • Increasing thyroxine does increase your appetite. I was hungry all the time when I was hyperthyroid to the point of feeling sick if I didn't eat. Now I take thyroxine when I feel overmedicated, one sign is increased appetite. It's still early days if you've only just started taking it however. Heavy periods are a sign of hypothyroidism. So this is unlikely to be related to taking Levo but more likely a sign of previous hypothyroidism. I continued to suffer from that symptom even when I was on Levo and also found out I had low iron and low ferritin and low B12 so worth getting these checked.

You may also like...